Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

SGOT, SGPT high after neuro surgery and on ventilator. Time required to cure?

sir My friend met with an accident on October 25. He had lot of injuries including a head injury and underwent a neuro surgery next day of the accident. He was under full mechanical ventilation for almost 15 days and partial ventillation for 7 more days. Now he is shifted to hospital room and now his SGOT & SGPT shows a very high range. 183 and 280 ... Is this cause anything worse ?Doctors said this may be because of the after effects of medicines he had . How long it will take to cure?
Asked On : Mon, 17 Dec 2012
Answers:  3 Views:  161
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Pathologist and Microbiologist 's  Response
hi there, obviously your friend has had a very tough period in the past few months and I think elevated SGOT and SGPT is least of his worries now.As suggested by the attending doctor the high values can be attributed to medications that he has been receiving. Once his health stabilizes and he is weaned off the medications especially if he has been receiving anti epileptics and high dose of antibiotics then the levels will come back to normal levels provided there is no residual liver disorder. wish your friend a speedy recovery.
Answered: Wed, 19 Dec 2012
I find this answer helpful
General Surgeon Dr. Ivan R. Rommstein's  Response
Apr 2013
Dear sir, it can definitely be caused by medicines but its also possible that he had liver damage before the accident. the best way to rule this out is to do US or CT scan of liver and liver biopsy, especially if enzymes levels dont fall in next 1-2 month. Also such a huge trauma can cause multiple organs failure and disorders, but if he doesnt have any symptoms, jaundice or blood abnormalities then there is no reason to be concerned. Just need to do tests i ve mentioned and wait for recovery.

Wish you good health, Dr Ivan Romich
Answered: Wed, 19 Dec 2012
I find this answer helpful
Neurologist Dr. Sandhya Manorenj's  Response

You need not worry raised liver enzymes can be due to antiepileptic drugs used for control of seizure/prophylaxis of seizure.Meantime underlying any sepsis also to be considered.and antibiotics to be initiated If it is due to drugs it will recover by 1 week of stoppage of that particular drug, rare occasion 2 weeks.If liver enzymes not brought to normal range it will affect neurological outcome too.He should be reviewed by physician or gasterologist for same
Answered: Wed, 19 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor